It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-16-2013, 08:37 AM   #1
Newbie
(female)
 
Join Date: Jan 2013
Location: Texas, USA
Posts: 3
Computerlady77 HB User
Unhappy New side effects from Percocet and other meds?

Hi everyone, I'm a long time lurker, first time poster For some background information, I'm 35 years old, been diagnosed with chronic migraine, chronic back pain due to severe scoliosis causing bulging discs and pinched nerves, neck pain due to whiplash, eczema, osteoarthritis in both hips, insomnia, chronic fatigue, and most recently, sleep apnea (which I have yet to receive my Cpap machine for).
I have been on Percocet 7.5/325 3xday, Zanaflex 4 mg 3xday, Effexor 150mg 1xday, diclofenac 75 mg 1xday, and Frova 10 mg as needed for migraines for over 2 years now. I see a PM doctor once a month, and have nerve block injections every 6-18 months.
Recently, I began having nausea and stomachache shortly after taking my medications. I tried skipping the Zanaflex and I still get the nausea and vomiting shortly after taking the percocet. Also, the itching has returned and some breakthrough headaches are happening. Can side effects return after being on a medication for so long? They do relieve the pain somewhat.. Takes me from a 7/8 to a 4/5, which is AMAZING.. I don't want to lose the pain relief, but the side effects are terrible.. I hate nausea! Anyone else have these problems?
Thank all of you so much for any help!

 
Old 01-16-2013, 08:46 AM   #2
Senior Member
(female)
 
Join Date: Jun 2012
Location: Ohio
Posts: 125
Paininohio HB UserPaininohio HB UserPaininohio HB UserPaininohio HB UserPaininohio HB UserPaininohio HB UserPaininohio HB User
Re: New side effects from Percocet and other meds?

Hello, I sometimes have this happen with percocet. It doesn't happen every day, but it does happen occasionally. It usually helps if i eat something right after i take it. I hope you feel better soon.

 
The Following User Says Thank You to Paininohio For This Useful Post:
Computerlady77 (01-16-2013)
Sponsors Lightbulb
   
Old 01-16-2013, 08:58 AM   #3
Newbie
(female)
 
Join Date: Jan 2013
Location: Texas, USA
Posts: 3
Computerlady77 HB User
Re: New side effects from Percocet and other meds?

Thank you Paininohio, I do take my meds with either crackers or some type of protein, and the nausea still returns.. Don't know if its time to change medications, or what.. The last thing I need is stomach damage on top of my other problems

 
Old 01-16-2013, 07:57 PM   #4
Senior Veteran
(female)
 
Join Date: Mar 2012
Location: Washington
Posts: 801
tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
Re: New side effects from Percocet and other meds?

Interesting this just started. What is the newest med change, and how long ago? Any chance you got a different generic brand of a medication and you are reacting to the filler (some folks are very sensitive)? Or a new generic brand which has slightly more active ingredient which is causing more side effects as its an effective dose increase?

Otherwise, your tummy might just be rebelling against the acetaminophen in the Percocet, or the oxycodone itself. Your acetaminophen dose isn't high, but over time it might be causing a problem. I'd ask your doctor if you could try switching the pain med to try to pinpoint the issue, as well as have a nausea medication on hand. Any other changes, such as vitamins/supplements? Best wishes.
__________________
Kate
constant headache since 2006

 
The Following User Says Thank You to tortoisegirl For This Useful Post:
Computerlady77 (01-18-2013)
Old 01-17-2013, 01:05 AM   #5
Senior Member
(female)
 
Join Date: Feb 2007
Location: KY
Posts: 183
Lotty667 HB UserLotty667 HB UserLotty667 HB User
Re: New side effects from Percocet and other meds?

I have found myself in this exact same situation in the past. This has been a few years ago, but I had been on Percocet 7.5 for probably about a year or so and all the sudden I would get sick every so often and then it got to be more often than not. My doctor prescribed me phenergan and it has helped immensely. At first it made me a little sleepy, but that wore off pretty quickly. Phenergan also has the added benefit (according to my doc and some other stuff I've read) of enhancing the pain relief qualities of the pain meds. If that doesn't help, you may want ask your doctor about prescribing something without the tylenol.

It is so sad to find something that works for the pain only to have the side effects turn around and kick our butts. It took so long for me to find a combo of pain meds, trigger point injections, heat/ice, and what feels like a zillion other things that when I started getting sick to my stomach I just wanted to give up. Then I had my meds stolen and because of the pain contract I signed I didn't go to the doctor. I figured I could ride it out. Boy was I mistaken. Between the pain and the withdrawl I felt like I was dying and then I was afraid of NOT dying. That's when I finally went to the ER and fortunately the doctor was extremely nice and knew exactly what was happening to me. He explained it in a way that didn't make me feel like I was drug seeking, nor did he treat me like a 6 yr old.

Sorry this got so long. I definitely wanted you to know that you're not alone, this has happened to other people. And it can be treated.

Take care

Liz

 
The Following User Says Thank You to Lotty667 For This Useful Post:
Computerlady77 (01-18-2013)
Old 01-17-2013, 01:07 AM   #6
Senior Member
(female)
 
Join Date: Feb 2007
Location: KY
Posts: 183
Lotty667 HB UserLotty667 HB UserLotty667 HB User
Re: New side effects from Percocet and other meds?

I have found myself in this exact same situation in the past. This has been a few years ago, but I had been on Percocet 7.5 for probably about a year or so and all the sudden I would get sick every so often and then it got to be more often than not. My doctor prescribed me phenergan and it has helped immensely. At first it made me a little sleepy, but that wore off pretty quickly. Phenergan also has the added benefit (according to my doc and some other stuff I've read) of enhancing the pain relief qualities of the pain meds. If that doesn't help, you may want ask your doctor about prescribing something without the tylenol.

It is so sad to find something that works for the pain only to have the side effects turn around and kick our butts. It took so long for me to find a combo of pain meds, trigger point injections, heat/ice, and what feels like a zillion other things that when I started getting sick to my stomach I just wanted to give up. Then I had my meds stolen and because of the pain contract I signed I didn't go to the doctor. I figured I could ride it out. Boy was I mistaken. Between the pain and the withdrawl I felt like I was dying and then I was afraid of NOT dying. That's when I finally went to the ER and fortunately the doctor was extremely nice and knew exactly what was happening to me. He explained it in a way that didn't make me feel like I was drug seeking, nor did he treat me like a 6 yr old.

Sorry this got so long. I definitely wanted you to know that you're not alone, this has happened to other people. And it can be treated.

Take care

Liz

 
Old 01-17-2013, 10:13 AM   #7
Veteran
(male)
 
Join Date: Jun 2011
Location: USA
Posts: 425
Whoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB User
Re: New side effects from Percocet and other meds?

I agree with a previous poster, the tylenol in those pills is much more damaging and potentially dangerous to your stomach than the oxycodone. Maybe you can get your Dr. to switch over to just oxycodone and you can add advil or something else (OTC Meds) when necessary to relief your pain on your own. Just a thought. Good Luck!

 
The Following User Says Thank You to Whoopee For This Useful Post:
Computerlady77 (01-18-2013)
Old 01-18-2013, 10:36 AM   #8
Newbie
(female)
 
Join Date: Jan 2013
Location: Texas, USA
Posts: 3
Computerlady77 HB User
Re: New side effects from Percocet and other meds?

Thank you all so much for your input! I am going to my PM doctor next Thursday, and we will see what his suggestions are. I was also wondering about the acetaminophen in the Percocets ( which are generic endocet made by endo.. These are what my insurance covers, and i have been on these from the start ) . I will definitely tell him about the discomfort and nausea, and I will let you all know what his decision is.. I don't mind taking yet another pill if it keeps the pain and side effects under control

 
Closed Thread

Tags
headache, percocet, side effects



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:21 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!